Alert archive / Minnesota / Frost Advisories in 2005
Frost Advisory 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this frost advisory at Sep 28, 2005, 5:23 PM CDT for Clay County, Dickinson County, Osceola County, Iowa; 8 counties in Minnesota; 7 counties in South Dakota. It took effect at Sep 29, 2005, 4:00 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2005, 5:23 PM CDT (22:23 UTC)
- In effect from
- Sep 29, 2005, 4:00 AM CDT
- Expired
- Sep 29, 2005, 6:56 AM CDT
- In force
- 3 hr
- Issued by
- NWS Sioux Falls, SD
Counties Clay County, IA, Dickinson County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD
The radar
The Sioux Falls radar (KFSD), 49 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 10.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -220 m²/s²
- 0-3 km storm-relative helicity
- -161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFSD 282223 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 523 PM CDT WED SEP 28 2005 .TEMPERATURES SHOULD DROP TO 30 TO 35 DEGREES FROM EAST CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA AND THE NORTHERN PART OF NORTHWEST IOWA LATE TONIGHT WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. FROST WILL BE LIKELY IN THESE AREAS. PATCHY FROST IS ALSO EXPECTED IN THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA TO SOUTHERN PARTS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA LATE TONIGHT. NOW MAY BE A GOOD TIME TO HARVEST GARDEN VEGETABLES AND BRING IN SENSITIVE POTTED PLANTS. IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 053>056-290630- /X.NEW.KFSD.FR.Y.0001.050929T0900Z-050929T1200Z/ OSCEOLA-DICKINSON-CLAY IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...HURON...DE SMET...BROOKINGS... WOONSOCKET...HOWARD...MADISON...FLANDREAU 523 PM CDT WED SEP 28 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY. TEMPERATURES SHOULD DROP INTO THE 30 TO 35 RANGE LATE TONIGHT WITH FROST LIKELY. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RSR
3 follow-up statements
000 WWUS73 KFSD 290224 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 924 PM CDT WED SEP 28 2005 .TEMPERATURES SHOULD DROP TO 30 TO 35 DEGREES FROM EAST CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA AND THE NORTHERN PART OF NORTHWEST IOWA LATE TONIGHT WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. FROST WILL BE LIKELY IN THESE AREAS. PATCHY FROST IS ALSO EXPECTED IN THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA TO SOUTHERN PARTS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA LATE TONIGHT. NOW MAY BE A GOOD TIME TO HARVEST GARDEN VEGETABLES AND BRING IN SENSITIVE POTTED PLANTS. IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 053>056-291030- /X.CON.KFSD.FR.Y.0001.050929T0900Z-050929T1200Z/ OSCEOLA-DICKINSON-CLAY IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...HURON...DE SMET...BROOKINGS... WOONSOCKET...HOWARD...MADISON...FLANDREAU 924 PM CDT WED SEP 28 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 AM CDT THURSDAY. TEMPERATURES SHOULD DROP INTO THE 30 TO 35 RANGE LATE TONIGHT WITH FROST LIKELY. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ RSR
000 WWUS73 KFSD 290854 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 354 AM CDT THU SEP 29 2005 .TEMPERATURES SHOULD DROP TO 30 TO 35 DEGREES FROM EAST CENTRAL SOUTH DAKOTA TO SOUTHWEST MINNESOTA AND THE NORTHERN PART OF NORTHWEST IOWA EARLY THIS MORNING WITH CLEAR SKIES AND LIGHT WINDS EXPECTED. FROST WILL BE LIKELY IN THESE AREAS. PATCHY FROST IS ALSO EXPECTED IN THE REMAINDER OF SOUTHEAST AND SOUTH CENTRAL SOUTH DAKOTA TO SOUTHERN PARTS OF NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA LATE TONIGHT. NOW MAY BE A GOOD TIME TO HARVEST GARDEN VEGETABLES AND BRING IN SENSITIVE POTTED PLANTS. IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 053>056-291200- /X.CON.KFSD.FR.Y.0001.050929T0900Z-050929T1200Z/ OSCEOLA-DICKINSON-CLAY IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...HURON...DE SMET...BROOKINGS... WOONSOCKET...HOWARD...MADISON...FLANDREAU 354 AM CDT THU SEP 29 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... TEMPERATURES SHOULD DROP INTO THE 30 TO 35 RANGE EARLY THIS MORNING WITH FROST LIKELY. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KFSD 291156 NPWFSD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 656 AM CDT THU SEP 29 2005 .FROST WILL DISSIPATE QUICKLY THIS MORNING WITH THE ONSET OF SUNRISE. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. IAZ002-003-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 053>056-291300- /X.CAN.KFSD.FR.Y.0001.000000T0000Z-050929T1200Z/ OSCEOLA-DICKINSON-CLAY IA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-BEADLE-KINGSBURY-BROOKINGS-SANBORN- MINER-LAKE-MOODY- INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SPENCER... TYLER...IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON... JACKSON...PIPESTONE...LUVERNE...HURON...DE SMET...BROOKINGS... WOONSOCKET...HOWARD...MADISON...FLANDREAU 656 AM CDT THU SEP 29 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Sep 28, 3:32 PM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 28, 3:32 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 332 PM CDT WED SEP 28 2005 .DISCUSSION... STRONG TROUGH SLICING THROUGH THE CENTRAL CONUS ATTM. BEHIND... SUBZERO 850 HPA AIR HAS MADE ITS RETURN TO THE NORTHERN PLAINS THIS AFTN...AND SETS UP WHAT IS THE LARGEST CONCERN FOR THE AFTERNOON PACKAGE IN THE SHORT TERM...WHICH IS THE FROST POTENTIAL OVERNIGHT. BLUSTERY NORTHERLY WINDS WILL DECREASE RAPIDLY THIS EVENING AS HIGH PRESSURE SETTLES INTO NE. RESIDUAL SC WILL DECREASE RAPIDLY EARLY EVNG...LEAVING A CLASSIC DECOUPING NIGHT AS WK WAA WL BEGIN ALOFT...AND WITH DWPTS IN THE UPPER 20S TO LOWER 30S...EXPECT THAT FROST IS A LIKELIHOOD OVER MUCH OF CWA LATE TONIGHT. HOWEVER...2 1/4 INCH GROUND TEMPERATURES ARE IN THE LOWER 60S... WHICH WILL MAKE IT THAT MUCH MORE DIFFICULT TO GET A WIDESPREAD FROST. WL WORD IT PATCHY AND FAVORING LOW LYING AREAS. PAST THIS...VERY LITTLE TO BE CONCERNED WITH FROM A SENSIBLE WX POINT OF VIEW...BUT HAVE TO HAVE ATTENTION ON FIRE WEATHER. EACH DAY WL BECOME WELL MIXED THRU LOW LVLS AND FEATURE A GOOD VEERING OF RADIATIONALLY DECOUPLED WIND. SOME LARGE DIURNAL RANGES ARE LIKELY...ESPLY THU AS STRONG WMFNT MOVES INTO WRN CWA. REAL LACK OF MOISTURE WL MAKE FOR POTENTIAL SIG DRY OUT FOR ESPLY SCNTRL SD DURING AFTNS...AND LOOK FOR SOME 30S DWPTS TO REAPPEAR THU/FRI. PRELIM CALCULATIONS FOR FIRE DANGER TAKE TO VERY HIGH THU...AND EXTREME FOR FRI ACRS SCNTRL SD AND INTO UPPER MO VALLEY TOWARD YANKTON. ONLY WINDS SEEM TO BE KEEPING SHY OF RED FLAG CRITERIA. WMFNT CONTINUES EWRD OVERNIGHT WITH LITTLE FANFARE...PULLED ALONG BY TROUGH RACING IN NRN STREAM. FIRST WK FRONTAL BNDRY WL GET HUNG UP ON FRI ALG NRN CWA BORDER...AS NEXT UPSTREAM WAVE RACES INTO NRN CANADIAN ROCKIES. BY THE WEEKEND...BACKDOOR FRONTAL BNDRY NOW NOT SHOWING AS MUCH PUSH INTO AREA ON SAT WITH CORE OF JET FINDING DIFFICULTY IN STAYING S OF THE INTERNATIONAL BORDER...SO WL HAVE TO RAISE DAYTIME TMPS A BIT IN PREFRONTAL ENVIRONMENT DUE TO DECENT SW COMPONENT TO OFF SFC FLOW...AS WAVE PASSES BY WITHIN THE STRONG STREAM TO THE N. CRITICAL ISSUE IN EXTENDED RANGE WL BE THE EVOLUTION OF NEXT LONGWAVE TROUGH IN THE WRN U.S. EARLY IN THE WEEK...AND WHAT THE TIMING AND STRENGTH IS GOING INTO MIDWEEK. VARIOUS MODEL SLNS SHOWING FAIR DIVERSITY...BUT THE ALLEGIANCES ARE FAMILIAR. ECMWF IS MOST EAGER TO DIG TROUGH OFF W COAST...WHEREAS 00Z TO 06Z GFS TREND WAS MORE AND MORE PUSHY/PROGRESSIVE. HOWEVER...12Z GFS HAS SWUNG BACK SOMEWHAT CLOSER TO ECMWF. HOWEVER...INTERESTING AND DISTRACTING IN TREND FOR AN ELEVATION SNOWFALL ACRS WRN INTO N CNTRL SD WED. A BIT TOO MUCH TO FATHOM AT THIS POINT. 00Z GFS ENSEMBLES DO NOT OFFER MUCH TO ADD CERTAINTY...OTHER THAN OPERATIONAL RUN BEING FAIRLY CLOSE TO THE MIDDLE IN SPREAD OF MASS FIELDS...BUT ON THE WARM SIDE OF STATISTICAL GUIDANCE. ENS MEAN ACTUALLY WARMER FOR MOST SITES ON WED...WHICH HAS ABOUT 3 IN 4 CHANCE OF VERIFYING WARMER THAN GUIDANCE BASED ON LOCAL STUDY. ALL THINGS CONSIDERED WITH STRENGTH AND PERSISTENCE OF SERN RIDGE...SEEMS THAT SLN TIMING BETWEEN ECMWF AND GFS PREFERENTIAL...ALLOWING FOR EARLIER AMPLIFICATION OUT ACRS WRN PARTS BEFORE PUSHING EWRD. MAIN JET ENERGY WELL REMOVED TO N OF CWA...MEANING THAT DYNAMIC PUSH TO BACKDOOR FRONT IS QUITE LIMITED. WL SEE WK SYSTEM PASSING S OF AREA EARLY SUN...ENOUGH TO SPREAD A FEW MID TO HIGH CLDS...BUT NOT ENOUGH TO PULL BACKDOOR FRONT MUCH FARTHER S THAN NRN CWA. BNDRY LKLY TO RETURN NWRD AS RIDGE AMPLIFIES TO SE...BUT WITH NOTHING TO FOCUS ON...WL CONTINUE DRY AND GENERALLY WARM. WL HAVE TO WATCH STRATUS POTENTIAL BY THE TIME DEEPER MOISTURE STARTS WORKING NWRD BY LATER TUE AS SHOWN BY 12-16C 850 HPA DWPTS. NO SHORTAGE OF MOISTURE AS MAIN TROUGH BEGINS TO SLIDE EWRD TOWARD REGION LTR TUE AND WED. NOT OUT OF THE QUESTION THAT BY LTR TUE...SOME PREFRONTAL AND ELEVATED PCPN COULD DEVELOP FROM ELEVATED MOISTURE STREAM AHEAD OF TROUGH INTERACTING WITH WK IMPULSE WHICH IS ILL OR NOT DEFINED AT THE MOMENT. HOWEVER...WL WAIT TO BRING PCPN THREAT INTO CWA TUE NIGHT AND WED WITH FOCUS ALG STRONG FRONTAL BNDRY...AS DISTINCT DIV Q AREA ROTATES NWRD AND ENHANCES LIFT ALG THE DEEP FRONTAL BNDRY. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && CHAPMAN/LIEBL
Hazardous weather outlook, Sep 28, 11:24 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1124 AM CDT WED SEP 28 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-291200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1124 AM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT EXCESSIVE TEMPERATURES... CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID AND LOWER 30S TONIGHT...CREATING THE POTENTIAL FOR PATCHY FROST. PRECAUTIONS SHOULD BE TAKEN TO PROTECT TENDER VEGETATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. BT
In the hours before
Special weather statement, Sep 28, 2:48 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 248 PM CDT WED SEP 28 2005 ...FIRST POTENTIAL FROST OF THE SEASON... COOL DRY CANADIAN HIGH PRESSURE WILL SETTLE INTO THE NORTHERN PLAINS TONIGHT ALLOWING OVERNIGHT TEMPERATURES TO FALL INTO THE MID AND LOWER 30S ACROSS THE AREA. PATCHY FROST IS POSSIBLE IN LOW LYING AREAS EARLY THURSDAY MORNING...MAINLY IN SOUTHWEST MINNESOTA...EASTERN SOUTH DAKOTA AND FAR NORTHWESTERN IOWA. SENSITIVE OUTDOOR PLANTS MAYBE HARMED IF LEFT UNCOVERED. BT
Nearby
Frost Advisories in Minnesota, 2005Frost Advisories in South Dakota, 2005Frost Advisories in Iowa, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.